Alert archive / Nebraska / High Wind Warnings in 2026

High Wind Warning 1, NWS Hastings, NE

January 15, 202614 counties in Nebraska; Phillips County, Rooks County, Kansas

NWS Hastings, NE issued this high wind warning at Jan 15, 2026, 12:57 PM CST for 14 counties in Nebraska; Phillips County, Rooks County, Kansas. It took effect at Jan 15, 2026, 9:00 PM CST. It was in force for 21 hr. 30 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 15, 2026, 12:57 PM CST (18:57 UTC)
In effect from
Jan 15, 2026, 9:00 PM CST
Expired
Jan 16, 2026, 6:00 PM CST
In force
21 hr
Issued by
NWS Hastings, NE

Counties Phillips County, KS, Rooks County, KS, Adams County, NE, Buffalo County, NE, Dawson County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Phelps County, NE, Sherman County, NE, Valley County, NE

The radar

The Grand Island radar (KUEX), 67 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 15, 9:04 PM CSTNON-TSTM WND GST 62Cozad, NEUnofficial personal weather station.
Jan 15, 9:15 PM CSTNON-TSTM WND GST 55Lexington Airport, NE
Jan 15, 9:28 PM CSTNON-TSTM WND GST 55Kearney Airport, NE
Jan 15, 9:28 PM CSTNON-TSTM WND GST 572 Nw Elwood, NEUnofficial personal weather station.
Jan 15, 9:35 PM CSTNON-TSTM WND GST 55Cambridge Airport, NE
Jan 15, 9:36 PM CSTNON-TSTM WND GST 563 Nne Kearney, NEUnofficial personal weather station.
Jan 15, 9:40 PM CSTNON-TSTM WND GST 58Cambridge Airport, NE
Jan 15, 9:41 PM CSTNON-TSTM WND GST 636 Wsw Ragan, NEUnofficial personal weather station.
Jan 15, 9:43 PM CSTNON-TSTM WND GST 584 Wsw Minden, NEUnofficial personal weather station.
Jan 15, 9:44 PM CSTNON-TSTM WND GST 56Grand Island Airport, NE
Jan 15, 9:45 PM CSTNON-TSTM WND GST 58Holdrege Airport, NE
Jan 15, 9:47 PM CSTNON-TSTM WND GST 596 Ssw Atlanta, NEUnofficial personal weather station.
Jan 15, 9:53 PM CSTNON-TSTM WND GST 596 W Huntley, NEUnofficial personal weather station.
Jan 15, 9:56 PM CSTNON-TSTM WND GST 584 Wsw Huntley, NEUnofficial personal weather station.
Jan 15, 10:04 PM CSTNON-TSTM WND GST 51Hastings Airport, NE
Jan 15, 10:30 PM CSTNON-TSTM WND GST 621 W Logan, KSUnofficial personal weather station.
Jan 15, 10:34 PM CSTNON-TSTM WND GST 60Agra, KSUnofficial personal weather station.
Jan 16, 9:54 AM CSTNON-TSTM WND GST 572 Ese Elyria, NEpersonal weather station.
Jan 16, 9:59 AM CSTNON-TSTM WND GST 551 N Sherman Reservoir, NE
Jan 16, 10:16 AM CSTNON-TSTM WND GST 591 Sw Scotia, NEPersonal weather station.
Jan 16, 10:17 AM CSTNON-TSTM WND GST 581 Nw Ord, NEASOS station KODX Ord Airport.
Jan 16, 10:46 AM CSTNON-TSTM WND GST 563 Nne Kearney, NEpersonal weather station.
Jan 16, 10:53 AM CSTNON-TSTM WND GST 564 Ne Grand Island, NEASOS station KGRI Grand Island Airport.
Jan 16, 10:54 AM CSTNON-TSTM WND GST 624 Ne Grand Island, NEASOS station KGRI Grand Island Airport.
Jan 16, 11:04 AM CSTNON-TSTM WND GST 557 Wsw Cairo, NEpersonal weather station.
Jan 16, 11:42 AM CSTNON-TSTM WND GST 611 Nw Ord, NEASOS station KODX Ord Airport.
Jan 16, 12:27 PM CSTNON-TSTM WND GST 571 E Scotia, NEpersonal weather station.
Jan 16, 12:53 PM CSTNON-TSTM WND GST 594 Ne Grand Island, NEASOS station KGRI Grand Island Airport.
Jan 16, 1:02 PM CSTNON-TSTM WND GST 555 Ssw Kearney, NEpersonal weather station.
Jan 16, 1:33 PM CSTNON-TSTM WND GST 562 Ese Poole, NEpersonal weather station.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 7.0 hours before the alert went out and 324 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2026-01-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2026-01-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 242 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1367 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
242 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

114 
WWUS73 KGID 151857
NPWGID

URGENT - WEATHER MESSAGE
National Weather Service Hastings NE
1257 PM CST Thu Jan 15 2026

KSZ005-017-NEZ039-040-046-047-060>062-072>075-082>084-161200-
/O.UPG.KGID.HW.A.0001.260116T1200Z-260117T0000Z/
/O.NEW.KGID.HW.W.0001.260116T0300Z-260117T0000Z/
Phillips-Rooks-Valley-Greeley-Sherman-Howard-Dawson-Buffalo-Hall-
Gosper-Phelps-Kearney-Adams-Furnas-Harlan-Franklin-
Including the cities of Grand Island, Campbell, Lexington,
Holdrege, Greeley, Alma, Phillipsburg, Gothenburg, Sherman
Reservoir, Cozad, Oxford, Loup City, Scotia, Cambridge, Spalding,
Willow Island, Ord, Stockton, Minden, Hastings, Johnson Lake,
Beaver City, Elwood, Plainville, St. Paul, Codell, Litchfield,
Franklin, Kearney, Wolbach, Arapahoe, Hildreth, Orleans, and
Hollinger
1257 PM CST Thu Jan 15 2026

...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST 
FRIDAY...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph 
  possible.

* WHERE...Portions of north central Kansas and central and south 
  central Nebraska.

* WHEN...From 9 PM this evening to 6 PM CST Friday.

* IMPACTS...Strong winds could damage trees. Localized power outages 
  are possible. Travel could be difficult, especially for high 
  profile vehicles.

* ADDITIONAL DETAILS...Light snow showers, combined with the winds, 
  may cause localized visibility reductions and additional travel 
  issues on Friday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if you must drive.

&&

$$

Schuldt
3 follow-up statements
006 
WWUS73 KGID 160514
NPWGID

URGENT - WEATHER MESSAGE
National Weather Service Hastings NE
1114 PM CST Thu Jan 15 2026

KSZ005-017-NEZ039-040-046-047-060>062-072>075-082>084-161800-
/O.CON.KGID.HW.W.0001.000000T0000Z-260117T0000Z/
Phillips-Rooks-Valley-Greeley-Sherman-Howard-Dawson-Buffalo-Hall-
Gosper-Phelps-Kearney-Adams-Furnas-Harlan-Franklin-
Including the cities of Campbell, Minden, Hollinger, Oxford,
Orleans, Sherman Reservoir, Cozad, Plainville, Greeley, Codell,
Grand Island, Spalding, Alma, Holdrege, Hildreth, Beaver City,
Kearney, Willow Island, Arapahoe, Stockton, Loup City,
Gothenburg, Johnson Lake, Lexington, Elwood, Hastings, Franklin,
Scotia, Litchfield, Cambridge, Ord, Wolbach, St. Paul, and
Phillipsburg
1114 PM CST Thu Jan 15 2026

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST FRIDAY...

* WHAT...Northwest winds sustained 30-40 MPH with frequent gusts 
  50-60 MPH, mainly during the day Friday.

* WHERE...Portions of north central Kansas and central and south 
  central Nebraska, including the Nebraska Tri Cities.

* WHEN...Until 6 PM CST Friday.

* IMPACTS...Strong winds could damage trees and power lines. 
  Localized power outages are possible. Travel could be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...Through early Friday morning, most places 
  within the Warning area will only experience gusts up to around 40 
  MPH. However, winds will increase after sunrise and peak in 
  intensity during the daytime hours. In addition, isolated to 
  scattered snow showers are likely to occur during the day Friday. 
  Some of these snow showers could be somewhat intense, causing 
  brief-but-significant visibility reductions, along with slick 
  spots on roads...despite very minimal actual snow accumulation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if you must drive.

&&

$$

Pfannkuch
831 
WWUS73 KGID 161233
NPWGID

URGENT - WEATHER MESSAGE
National Weather Service Hastings NE
633 AM CST Fri Jan 16 2026

KSZ005-017-NEZ039-040-046-047-060>062-072>075-082>084-170000-
/O.CON.KGID.HW.W.0001.000000T0000Z-260117T0000Z/
Phillips-Rooks-Valley-Greeley-Sherman-Howard-Dawson-Buffalo-Hall-
Gosper-Phelps-Kearney-Adams-Furnas-Harlan-Franklin-
Including the cities of Loup City, Gothenburg, Orleans,
Phillipsburg, Grand Island, Scotia, Greeley, Litchfield, Beaver
City, Kearney, Wolbach, Ord, Hastings, Campbell, St. Paul,
Cambridge, Codell, Spalding, Arapahoe, Willow Island, Minden,
Lexington, Plainville, Franklin, Hildreth, Cozad, Elwood,
Hollinger, Alma, Holdrege, Stockton, Oxford, Sherman Reservoir,
and Johnson Lake
633 AM CST Fri Jan 16 2026

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Northwest winds sustained 30-40 mph with gusts of 50-60 mph.

* WHERE...Portions of north central Kansas and central and south 
  central Nebraska.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Strong winds could damage trees and power lines. 
  Localized power outages are possible. Travel could be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...Isolated to scattered snow showers combined 
  are possible today. Snow falling combined with gusty winds could 
  result in brief but significant visibility reductions, along with 
  slick spots on roads.

$$

Davis
795 
WWUS73 KGID 170001
NPWGID

URGENT - WEATHER MESSAGE
National Weather Service Hastings NE
601 PM CST Fri Jan 16 2026

KSZ005-017-NEZ039-040-046-047-060>062-072>075-082>084-170115-
/O.EXP.KGID.HW.W.0001.000000T0000Z-260117T0000Z/
Phillips-Rooks-Valley-Greeley-Sherman-Howard-Dawson-Buffalo-Hall-
Gosper-Phelps-Kearney-Adams-Furnas-Harlan-Franklin-
Including the cities of Cozad, Grand Island, Alma, Oxford,
Campbell, Orleans, Loup City, St. Paul, Hildreth, Phillipsburg,
Johnson Lake, Wolbach, Lexington, Elwood, Arapahoe, Stockton,
Codell, Kearney, Beaver City, Franklin, Sherman Reservoir,
Greeley, Litchfield, Scotia, Hollinger, Willow Island,
Gothenburg, Ord, Minden, Spalding, Plainville, Holdrege,
Hastings, and Cambridge
601 PM CST Fri Jan 16 2026

...HIGH WIND WARNING HAS EXPIRED...

Northwest winds will still remain strong through the evening with 
gusts up to 40 MPH possible.

$$

Thies

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this high wind warning went out at Jan 15, 11:42 AM CST, 1 hour 15 minutes earlier. Its key messages:

  • Warm today, with increasing northwest winds this afternoon. Gusts to near 40 MPH are possible north of I-80.
  • Light rain/snow is possible this evening into tonight. No accumulation is expected.
  • A stronger push of winds arrives for Friday. Gusts up to 60 MPH are possible for at least the western half of Nebraska/Kansas.
  • Light snow showers remain possible on Friday, although any accumulating snow is expected to remain to our north and east.
  • Friday night into Saturday will be COLD. Areas north of I-80 may see wind chills in the -10 to -20 range Friday night into Saturday morning.
Area forecast discussion, Jan 15, 11:42 AM CST, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Hastings NE
1142 AM CST Thu Jan 15 2026

.KEY MESSAGES...

- Warm today, with increasing northwest winds this afternoon.
  Gusts to near 40 MPH are possible north of I-80.

- Light rain/snow is possible this evening into tonight. No
  accumulation is expected.

- A stronger push of winds arrives for Friday. Gusts up to 60
  MPH are possible for at least the western half of
  Nebraska/Kansas.

- Light snow showers remain possible on Friday, although any
  accumulating snow is expected to remain to our north and east.

- Friday night into Saturday will be COLD. Areas north of I-80
  may see wind chills in the -10 to -20 range Friday night into
  Saturday morning.

&&

.UPDATE...
Issued at 325 AM CST Thu Jan 15 2026

Summary of forecast changes:

1.) A brief mix of light rain/snow is expected to move from
north to south across the area this evening and tonight (8pm to
1am). This is depicted well by the 06Z HRRR. No snow
accumulation is expected.

2.) The High Wind Watch for Friday was expanded eastward
slightly (now including Hastings and Grand Island). This was
primarily based on wind gust output from near-term CAMs
(HRRR/RAP).

3.) There is increasing confidence that the main threat for
snow showers on Friday will occur over eastern Nebraska and
Iowa. Although there is still a low (20-30%) chance for light
snow northeast of a line from Loup City to Grand Island to York.

4.) A Fire Weather Watch was issued for Friday afternoon for
areas along/west of Highway 183 (see Fire Weather section
below).

5.) Friday night and Saturday have trended cooler. Wind chills
as lows as -10 to -20 are possible Friday night in portions of
Nebraska (especially north of I-80).

&&

.DISCUSSION...
Issued at 253 PM CST Wed Jan 14 2026

Today and tonight...

An upper trough is over the eastern 1/2 to 2/3 of the country with
an upper ridge over the western part of the country. Northerly winds
are across south central and central Nebraska and north central
Kansas. Winds will continue to decrease this afternoon and will be
around 5 to 10 mph early this evening out of the north. Temperatures
are ranging from the low 30s to the mid 40s and winds are making the
temperatures (wind chills) feel like the low 20s to mid 30s. Winds
will transition to the south to west tonight with low temperatures
dropping into the low to mid 20s.

Thursday and Thursday night...

The upper trough will move further east on Thursday with another
upper trough right behind it moving over the northern Plains/upper
Midwest. A surface trough will be present across south central and
central Nebraska and north central Kansas on Thursday in advance of
the secondary upper trough. This will contribute to temperatures on
Thursday warming up into the low 50s to low 60s. Winds will
transition from the south and west to the northwest on Thursday with
winds gusting up to 20 to 40 mph during the afternoon. Temperatures
Thursday night are expected to drop to the mid 20s to low 30s.
However, with winds strengthening, wind chills will be in the single
digits to upper teens Thursday night.

Friday and Friday night...

The trough over the northern Plains will dig further south on Friday
and will be over Nebraska and Kansas. Colder air is expected to move
into the area on Friday accompanied by gusty, northwest winds. High
temperatures on Friday are expected to be in the mid 30s to low 40s
but with wind chills in the teens to low 30s during the afternoon.
Sustained winds on Friday will be around 25 to near 40 mph with
gusts of 40 to 60 mph possible. A High Wind Watch is in effect
Friday along and northwest of a line from St. Paul to Kearney to
Beaver City. Light snow showers are possible (15% to 30% chance) on
Friday mainly north and northeast of the Tri-Cities. There are some
model differences in regards to the timing of these light snow
showers. One model is indicating light snow Thursday evening and
night while another is indicating Friday and yet another Friday
night into Saturday. Temperatures are expected to drop into the
single digits to the low 20s Friday night with wind chills ranging
from around -15 to the positive single digits.

Saturday and Saturday night...

The cold air will continue on Saturday with a surface high across
the area and gusty, northerly winds. Saturday will be the coldest
day of the forecast with high temperatures in the teens to around
freezing. Wind chills during the afternoon will range from around 0
to around 20 degrees. Temperatures Saturday night are expected to
plummet to the low single digits to around 12 degrees. Wind chills
Saturday night will range from around 0 to around/slightly below -10
degrees.

Sunday through Tuesday...

A brief warm up (into the 40s for most areas) is expected on Sunday
with a surface trough developing in advance of the next cold front.
This front will push into the area by Sunday evening with gusty,
northerly winds. The colder air with persist through Monday with
highs in the 20s and 30s. A bit of a warm up is expected on Tuesday
with south to west winds returning to the area. The amount of
warming is uncertain with models producing a wide range of high
temperatures for Tuesday.

&&

.AVIATION /18Z TAFS THROUGH 18Z FRIDAY/...
Issued at 1134 AM CST Thu Jan 15 2026

For KGRI/KEAR Airports:

VFR conditions are expected for the next 24 hours. Winds will
shift from the southwest and west to the northwest by 21z. Winds
will increase this afternoon out of the northwest at around 15
to 20 knots with gusts up to 25 to 30 knots. There will be a
brief decrease in winds early this evening then winds will
increase again out of the northwest around 02z. Winds will
continue to increase by 06z to around 20 knots gusting to 30
knots. A further increase in winds is expected around 15z to 18z
tomorrow with gusts up to 40 to 45 knots. Wind shear is expected
at both KGRI and KEAR from around 01z to 07z.

&&

.FIRE WEATHER...
Issued at 325 AM CST Thu Jan 15 2026

Today:
Today will start off with southwest winds, allowing for a nice
warmup (50s to low 60s), before a cold front pushes through late
this morning to early afternoon. Humidity will drop and winds
will increase behind this front. Areas near and west of Highway
183 may see humidity in the 20-25 percent range, combined with
northwesterly winds gusting 25-35 MPH...resulting in near
critical (or briefly critical) fire weather conditions.

Friday:
The stronger winds on Friday will result in an even higher fire
threat. Temperatures will be significantly colder than today,
but, but there are some hints that it could trend a bit lower.
Given the potential for sustained 30-40 MPH winds and gusts to
near 60 MPH, a Fire Weather Watch was issued for areas that are
most likely to see humidity below 25%.

Saturday:
Winds decrease a bit on Saturday, but 30-40 MPH gusts remain
possible. It will be cold (highs in the teens and 20s), but
humidity may still drop to near 20 percent in western
areas...resulting in another day of near-critical fire weather
concerns.

Sunday:
Sunday trends warmer, and another round of gusty northwest winds
(25-35 MPH gusts) combined with humidity of 20-25% will result
in one more day of at least near-critical fire weather concerns.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...High Wind Watch from Friday morning through Friday afternoon
     for NEZ039-040-046-047-060>062-072>075-082>084.
     Fire Weather Watch Friday afternoon for NEZ060-072-073-082-083.
KS...High Wind Watch from Friday morning through Friday afternoon
     for KSZ005-017.
     Fire Weather Watch Friday afternoon for KSZ005-017.

&&

UPDATE...Mangels
DISCUSSION...Schuldt
AVIATION...Schuldt
FIRE WEATHER...Mangels
Hazardous weather outlook, Jan 15, 2:52 AM CST, 10 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Hastings NE
252 AM CST Thu Jan 15 2026

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
161200-
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
252 AM CST Thu Jan 15 2026

This Hazardous Weather Outlook is for south central Nebraska and
portions of north central Kansas.

.DAY ONE...Today and Tonight.

Near critical fire weather conditions are expected for areas near
and west of Highway 183 this afternoon.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Strong northwest winds arrive Friday. Sustained winds will be in
the 30 to 40 MPH range, and gusts as high as 60 MPH are possible.
A High Wind Watch is in effect areas along and west of a line from
Stockton, KS to Greeley, NE.

In addition to the wind, low humidity may result in critical fire
weather conditions along and west of Highway 183 Friday
afternoon. A Fire Weather Watch has been issued for this area.

Wind chills may dip as low as -10 to -20 degrees for portions of
central Nebraska Friday night into Saturday morning.

Continued breezy conditions and low humidity may result in near-
critical fire weather conditions for portions of the area on
Saturday and Sunday afternoons.

&&

More information may be obtained at the following web page:
   https://www.weather.gov/hastings

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 15, 2:05 AM CSTFire Weather WatchGIDDawson, Furnas, Gosper, Harlan, Phelps19 hr

Nearby

High Wind Warnings in Nebraska, 2026High Wind Warnings in Kansas, 2026Every high wind warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.